Alert archive / Mississippi / Tornado Warnings in 2009
Tornado Warning 11, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Feb 27, 2009, 4:50 PM CST for Kemper County, Mississippi. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 27, 2009, 4:50 PM CST (22:50 UTC)
- Expired
- Feb 27, 2009, 5:15 PM CST
- In force
- 25 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Kemper County, MS
The radar
The Columbus AFB radar (KGWX), 123 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 27, 5:10 PM CST | HAIL 0.75 | Scooba, MS | PENNY SIZED HAIL REPORTED IN SCOOBA ALONG HIGHWAY 45 AND HIGHWAY 16 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 27, 12:38 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 272250
TORJAN
MSC069-272315-
/O.NEW.KJAN.TO.W.0011.090227T2250Z-090227T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CST FRI FEB 27 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 515 PM CST
* AT 450 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DE KALB...
OR 11 MILES SOUTHEAST OF PRESTON...MOVING EAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
ELECTRIC MILLS BY 505 PM CST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3282 8836 3271 8837 3270 8837 3268 8838
3273 8874 3291 8871 3292 8835 3283 8835
TIME...MOT...LOC 2250Z 276DEG 34KT 3281 8862
$$
GARRETT2 follow-up statements
000
WWUS54 KJAN 272258
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
458 PM CST FRI FEB 27 2009
MSC069-272315-
/O.CON.KJAN.TO.W.0011.000000T0000Z-090227T2315Z/
KEMPER MS-
458 PM CST FRI FEB 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR
NORTHEASTERN KEMPER COUNTY...
AT 458 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR SCOOBA...OR 17 MILES EAST OF PRESTON...
MOVING EAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
RURAL EASTERN KEMPER COUNTY AT 510 PM CST
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FRIDAY EVENING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHERN MISSISSIPPI.
LAT...LON 3282 8836 3271 8837 3270 8837 3268 8838
3273 8874 3291 8871 3292 8835 3283 8835
TIME...MOT...LOC 2258Z 281DEG 38KT 3279 8851
$$
GARRETT000
WWUS54 KJAN 272305
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
505 PM CST FRI FEB 27 2009
MSC069-272315-
/O.CON.KJAN.TO.W.0011.000000T0000Z-090227T2315Z/
KEMPER MS-
506 PM CST FRI FEB 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR
NORTHEASTERN KEMPER COUNTY...
AT 506 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR ELECTRIC MILLS...OR 17 MILES NORTH OF
LAUDERDALE...MOVING EAST AT 35 MPH.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FRIDAY EVENING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHERN MISSISSIPPI.
LAT...LON 3282 8836 3271 8837 3270 8837 3268 8838
3271 8861 3292 8853 3292 8835 3283 8835
TIME...MOT...LOC 2306Z 287DEG 32KT 3276 8844
$$
GARRETTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Feb 27, 3:49 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Feb 27, 3:49 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 349 PM CST FRI FEB 27 2009 ...SEVERE WEATHER AND HEAVY RAIN RISK TO CONTINUE INTO TONIGHT... ...DISCUSSION...FIRST OFF THIS AFTERNOON...IM GOING TO GO AHEAD AND REMOVE SMITH...JASPER...CLARKE...AND JONES COUNTIES FROM TORNADO WATCH NUMBER 38 AS A RESULT OF DECREASED ACTIVITY DUE TO A STRONG CAPPING OVER THE AREA. TORNADO WATCH NUMBER 38 HOWEVER WILL CONTINUE UNTIL 02Z FOR LOCATIONS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. THE COLD FRONT THATS BEEN THE MAIN FOCUSING MECHANISM FOR TODAYS ACTIVITY HAS MADE LITTLE PROGRESS SOUTH THIS AFTERNOON. AS A RESULT...MOST OF THE ACTIVITY HAS BEEN CONCENTRATED IN THE VICINITY OF THE HIGHWAY 82 CORRIDOR. SOME ACTIVITY HAS TRIED TO BREAK OUT ACROSS THE INTERSTATE 20 CORRIDOR...BUT DUE TO THE CAPPING OVER CENTRAL PORTION OF THE AREA...NOTED ON THE 18Z KJAN RAOB...THINGS HAVE STRUGGLED TO GET GOING FURTHER SOUTH TO THIS POINT. FOR TONIGHT...DESPITE THE LOSS OF DAYTIME HEATING AND THE FAVORABLE POSITION IN THE UPPER UPPER JET...THATS AIDED IN CONVECTION EARLIER THIS MORNING AND DURING THE AFTERNOON...MY FEELING IS THAT WITH ENOUGH INSTABILITY REMAINING OVER THE FORECAST AREA...COUPLED WITH INCREASED FORCING AS THE LARGER TROUGH SWINGS EAST INTO THE REGION CAUSING THE NOW NEARLY STATIONARY COLD FRONT TO BEGIN TO ACCELERATE THROUGH THE AREA...WE COULD STILL SEE AT MINIMUM SOME ISOLATED SEVERE STORMS ACROSS THE FORECAST AREA TONIGHT AS ACTIVITY BASICALLY CONGEALS INTO A SQUALL LINE AND SHIFTS EAST ACROSS THE AREA. LAPSE RATES ARENT EXPECTED TO BE AS STEEP AS THEY HAD BEEN...BUT AGAIN WITH GOOD FORCING AND INSTABILITY...AND WITH DEEP LAYER WIND SHEAR REMAINING ADEQUATE ENOUGH...IT STILL APPEARS AS THOUGH LARGE HAIL...DAMAGING WINDS...AND A TORNADO OR TWO WILL ALL BE POSSIBLE TONIGHT AS THE FRONT SWINGS THROUGH THE AREA. HEAVY RAINFALL WILL ALSO CONTINUE TO BE A CONCERN OVER AREAS MAINLY NORTH OF A LINE FROM GREENVILLE TO MACON THROUGH TONIGHT...ESPECIALLY ALONG HIGHWAY 82 BETWEEN WINONA AND COLUMBUS. SEVERAL INCHES OF RAIN HAVE ALREADY FALLEN ACROSS THIS AREA THIS AFTERNOON RESULTING IN LOCALIZED FLOODING. UNTIL THE FRONT ACTUALLY BEGINS TO MAKE ITS SOUTHEASTWARD PUSH...LOCATIONS WITHIN THE PREVIOUSLY MENTIONED AREA...SHOWERS AND STORMS WILL CONTINUE TO TRAIN ACROSS THE SAME AREA WHICH WILL CONTINUE TO RESULT IN LOCALIZED...TO PERHAPS WIDESPREAD...FLOODING ACROSS THIS AREA. AS A RESULT...THE FLASH FLOOD WATCH HAS BEEN ADJUSTED TO BETTER REFLECT CURRENT RADAR TRENDS AND THINKING THROUGH TONIGHT. AS THE COLD FRONT PUSHES SOUTHEAST THROUGH THE FORECAST AREA OVERNIGHT...ANY SEVERE WEATHER THREAT WILL QUICKLY COME TO AN END BEHIND IT. /19/ SATURDAY THROUGH NEXT FRIDAY...SHOWERS AND STORMS SHOULD BE PULLING AWAY FROM EASTERN MISSISSIPPI SHORTLY AFTER DAYBREAK...BUT THERE STILL MAY BE AN OPPORTUNITY FOR A FEW POTENT STORMS NEAR THE I-59 CORRIDOR AFTER DAYBREAK AND BEFORE 10 AM. INSTABILITY WILL NOT BE HIGH...BUT WIND SHEAR WILL BE SUFFICIENT FOR ORGANIZED CELLS...SO THIS POTENTIAL WILL HAVE TO BE MONITORED. THE REST OF THE SATURDAY SHOULD FEATURE A LOT OF CLOUDS...GUSTY NORTHWEST WINDS...AND PERHAPS SOME LINGERING LIGHT RAIN SHOWERS. WINDS (AT LEAST IN UPPER DELTA SECTIONS) MAY BE STRONG ENOUGH TO NECESSITATE A LAKE WIND ADVISORY...BUT I WILL LET SUBSEQUENT SHIFT HANDLE THAT. TEMPERATURES MAY TEND TO DROP DURING THE DAY IN A FEW PLACES WITH VERY COOL HIGHS IN THE UPPER 40S TO MID 50S. THE REALLY INTERESTING WEATHER WILL COME IN SATURDAY NIGHT INTO EARLY SUNDAY AS THE PREVIOUSLY MENTIONED UPPER LOW COMES PLOWING SOUTH IN THE LOWER MS VALLEY. MODELS HAVE REACHED A GOOD CONSENSUS THAT THE SYSTEM WILL DIG STRONGLY DOWN INTO OUR REGION...BUT WILL NOT MAKE IT TO THE GULF COAST. THIS PUTS LOCATIONS ROUGHLY ALONG AND NORTH OF A CLEVELAND TO DE KALB LINE IN MISSISSIPPI IN THE ZONE OF ACCUMULATING SNOW POTENTIAL. SOME LIGHT SNOW (PERHAPS MIXED WITH RAIN AT TIMES) MAY FALL SOUTH OF THIS LINE...BUT ACCUMULATIONS ARE NOT ANTICIPATED. AT THIS POINT IT SEEMS POSSIBLE THAT ACCUMULATIONS UP TO TWO INCHES MAY BE POSSIBLE UP IN THE GOLDEN TRIANGLE...SATURDAY NIGHT THROUGH SUNDAY MORNING...WITH MAYBE AN INCH TO A DUSTING ELSEWHERE IN THE DEFINED AREA. WITH SUCH A SMALL AREA OF THE CWA SHOWING THE BEST POTENTIAL (AND STILL SOME UNCERTAINTY WITH THE UPPER LOW TRACK) I WILL HOLD OFF ON ISSUING ANY SORT OF WATCHES OR ADVISORIES. HOWEVER...SUBSEQUENT SHIFTS WILL HAVE TO STRONGLY CONSIDER THIS IN AT LEAST THE FAR NORTHEAST PORTION OF THE ARKLAMISS IF MODELS REMAIN CONSISTENT IN THEIR SOLUTIONS. THE REST OF THE FORECAST WAS ESSENTIALLY UNCHANGED AND I HAVE POSTED THE RELEVANT PORTIONS OF THE PREVIOUS LONG RANGE FORECAST DISCUSSION BELOW. /BB/ BEGINNING SUNDAY THE AREA WILL SEE A PROLONGED PERIOD OF DRY WEATHER THROUGH AT LEAST AROUND THURSDAY OR SO. COOL SURFACE HIGH PRESSURE IS EXPECTED TO SET UP OVER THE ARKLAMISS REGION THROUGH THE BEGINNING OF THE WORK WEEK WITH WEAK CAA PERSISTING THROUGH THIS TIME. THIS WILL BE REFLECTED IN TEMPERATURES WITH LOWS THROUGH THE FIRST PART OF THE WORK WEEK AROUND OR A FEW DEGREES BELOW FREEZING. HIGH TEMPERATURES SUNDAY WILL REMAIN IN THE MIDDLE 50S OR LOWER...WITH SLIGHTLY WARMER TEMPERATURES ON MONDAY. BY WEDNESDAY THOUGH THE REMAINDER OF THE WORK WEEK THE AREA SHOULD SEE A DECENT WARM UP. THERE WILL BE A DECENT UPPER RIDGE OVER THE REGION. AND THE SURFACE HIGH IS EXPECTED TO SHIFT TO THE EAST OF THE FORECAST AREA. THIS WILL BRING RETURN FLOW TO THE ARKLAMISS REGION TO GIVE MUCH WARMER TEMPERATURES BY THE END OF THE WORK WEEK WITH HIGHS IN THE 60S AND INTO THE MIDDLE 70S EXPECTED. HAVE WENT AHEAD AND RAISED TEMPERATURES BY A COUPLE DEGREES FOR MOST SITES FOR HIGHS WEDNESDAY AND THURSDAY...BRINGING TEMPERATURES CLOSER TO ENSEMBLE GUI VALUES. MODELS ARE IN A BIT OF DISAGREEMENT AS TO WHEN RAIN WILL RETURN TO THE ARKLAMISS REGION...BUT AT THIS TIME IT LOOKS AS IF THE AREA SHOULD REMAIN DRY THROUGH AT LEAST FRIDAY...POSSIBLY LONGER INTO THE WEEKEND./14/ && .AVIATION...THE MAIN FOCUS WILL BE TRYING TO TIME THE CONVECTION TODAY AND THE TIME OF FRONTAL PASSAGE. THIS WILL BE A TOUGH CALL AS A LARGE WINDOW OF TIME WILL EXIST WHERE STORMS WILL BE POSSIBLE FOR SITES ALONG AND N OF I-20. THE WORST OVERALL CONDITIONS FOR FLYING THROUGH THIS EVENING SHOULD BE FROM GLH TO GTR. VIS MAY FALL BELOW TO AOB 1SM IN AREAS OF HEAVY RAIN. AWAY FROM STORM ACTIVITY...VFR TO OCCASIONAL MVFR CEILINGS WILL OCCUR FOR MOST SITES. COLDER AIR WILL MOVE IN AFTER MIDNIGHT AND LOOK FOR WIDESPREAD IFR CEILINGS TO DEVELOP AS A RESULT OF OVERRUNNING MOISTURE. SITES GLH AND GWO WILL HAVE THE LONGEST DURATION OF IFR CONDITIONS AS THEY WILL BE CLOSEST TO THE FRONT. IFR TO MVFR CEILINGS WILL REMAIN FOR MOST OF THE TIME UNTIL SUNDAY WITH SOME LIFR CONDITIONS POSSIBLE AS WELL. THERE COULD ALSO BE SOME LIGHT SNOW DEVELOPING OVER THE NE HALF OF THE AREA SAT NIGHT. ALL CONDITIONS SHOULD IMPROVE BY SUN AFTERNOON. /DH/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 52 52 30 49 / 100 35 23 2 MERIDIAN 56 57 30 48 / 91 51 41 13 VICKSBURG 51 52 31 50 / 100 23 15 0 HATTIESBURG 60 64 34 54 / 80 55 17 1 NATCHEZ 53 54 32 53 / 90 27 0 0 GREENVILLE 46 44 30 48 / 100 28 32 1 GREENWOOD 46 45 29 47 / 100 37 45 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH UNTIL 3 AM CST SATURDAY FOR MSZ018-019-025>039. LA...NONE. AR...NONE. && 19/BB/DH
Hazardous weather outlook, Feb 27, 3:42 PM CST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 342 PM CST FRI FEB 27 2009 MSZ018-019-025>039-282145- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE- 342 PM CST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THIS EVENING AND INTO TONIGHT. SUPERCELL THUNDERSTORMS AND OTHER STORM CLUSTERS WILL BE POSSIBLE IN THIS REGION THROUGH THE EVENING WHICH WILL BE CAPABLE OF PRODUCING LARGE HAIL...BETWEEN QUARTER AND GOLF BALL SIZE. OTHER RISKS WILL COME FROM DAMAGING WINDS AND POSSIBLE TORNADOES...ESPECIALLY FROM ANY SUPERCELL STORMS THAT OCCUR. THROUGH THE OVERNIGHT HOURS...AS THE COLD FRONT BEGINS TO PUSH SOUTHEAST THROUGH THE AREA...THE ACTIVITY WILL CONGEAL INTO A SQUALL LINE IN WHICH ALL MODES OF SEVERE WEATHER WILL CONTINUE TO BE POSSIBLE ACROSS THE OUTLOOK AREA. IN ADDITION TO THE SEVERE WEATHER POTENTIAL...DUE TO THE REPETITIVE NATURE OF SHOWERS AND STORMS ACROSS THE SAME AREA...SEVERAL LOCATIONS ACROSS THE HIGHWAY 82 CORRIDOR HAVE BEEN EXPERIENCING LOCALIZED FLOODING THIS AFTERNOON. UNTIL THE FRONT BEGINS TO MAKE ITS PUSH FURTHER TO THE SOUTH LATER TONIGHT...LOCALIZED FLOODING WILL CONTINUE TO BE A CONCERN ACROSS THE AREA. AREAS ALONG AND NORTH OF A LINE FROM GREENVILLE TO MACON LOOK TO HAVE THE GREATEST POTENTIAL TO SEE AN ADDITIONAL 3 TO 5 INCHES OF RAIN THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY LIGHT SNOW WILL BE POSSIBLE SATURDAY EVENING INTO EARLY SUNDAY MORNING FOR AREAS MAINLY ALONG AND EAST OF A CLEVELAND TO DEKALB LINE. AT THIS TIME...SNOWFALL ACCUMULATIONS SHOULD REMAIN AT OR BELOW AN INCH. AS RESULT...A WINTER WEATHER WATCH OR ADVISORY MAY BE NEEDED FOR PORTIONS OF THIS AREA FOR SATURDAY NIGHT. PLEASE CONTINUE TO CHECK BACK FOR LATER FORECASTS CONCERNING THIS POSSIBLE WINTER WEATHER EVENT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT INTO EARLY SATURDAY MORNING. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY. ARZ074-075-LAZ007>009-015-016-MSZ040>052-282145- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- 342 PM CST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS EVENING AND INTO TONIGHT. ISOLATED SUPERCELL THUNDERSTORMS WILL ALSO BE POSSIBLE IN THIS REGION THROUGH THE EVENING. LARGE HAIL...STRONG DAMAGING WINDS...AND TORNADOS WILL ALL BE POSSIBLE FROM ANY SUPERCELL STORMS THAT OCCUR. THROUGH THE OVERNIGHT HOURS...AS THE COLD FRONT BEGINS TO PUSH SOUTHEAST THROUGH THE AREA...THE ACTIVITY WILL CONGEAL INTO A SQUALL LINE IN WHICH ALL MODES OF SEVERE WEATHER WILL CONTINUE TO BE POSSIBLE ACROSS THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT INTO EARLY SATURDAY MORNING. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY. LAZ023>026-MSZ053>066-072>074-282145- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 342 PM CST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND SOUTH MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY AN ISOLATED SEVERE THUNDERSTORM MAY BE POSSIBLE SOUTH OF INTERSTATE 20 TONIGHT AND INTO EARLY SATURDAY MORNING. IF ONE CAN DEVELOP...IT WILL QUICKLY BECOME SEVERE AND BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG DAMAGING WINDS. HOWEVER...A TORNADO OR TWO CANNOT BE RULED OUT. THE BEST TIME FRAME FOR ANY SEVERE STORMS TO DEVELOP ACROSS THIS AREA WILL BE AFTER MIDNIGHT AS THE COLD FRONT PUSHES THROUGH EAST CENTRAL LOUISIANA AND SOUTHERN MISSISSIPPI. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE TONIGHT INTO EARLY SATURDAY MORNING. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 19
In the hours before
Local storm report, Feb 27, 2:13 PM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
213 PM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FLASH FLOOD RULEVILLE 33.72N 90.55W
02/27/2009 SUNFLOWER MS EMERGENCY MNGR
SEVERAL STREETS FLOODED IN RULEVILLE WESTWARD ALONG STATE
HIGHWAY-8 TOWARDS CLEVELAND.
&&
JALLENLocal storm report, Feb 27, 3:09 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL STARKVILLE 33.46N 88.82W
02/27/2009 E0.88 INCH OKTIBBEHA MS PUBLIC
NICKEL SIZE HAIL REPORTED ALONG HIGHWAY 182 IN STARKVILLE
&&
JALLENLocal storm report, Feb 27, 3:10 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 AM HAIL 2 N BENOIT 33.68N 91.01W
02/27/2009 E0.75 INCH BOLIVAR MS PUBLIC
AT LEAST PENNY SIZED HAIL COVERING THE LAWN. A FEW STONES
COULD HAVE BEEN LARGER.
0630 AM HAIL 3 SW BOYLE 33.67N 90.76W
02/27/2009 E0.25 INCH BOLIVAR MS EMERGENCY MNGR
0702 AM HAIL 1 S ITTA BENA 33.49N 90.32W
02/27/2009 E0.88 INCH LEFLORE MS EMERGENCY MNGR
0720 AM HAIL 3 W CLEVELAND 33.74N 90.78W
02/27/2009 E0.88 INCH BOLIVAR MS EMERGENCY MNGR
0740 AM HAIL 3 N DREW 33.85N 90.53W
02/27/2009 E1.25 INCH SUNFLOWER MS LAW ENFORCEMENT
0745 AM FLASH FLOOD GRENADA 33.78N 89.81W
02/27/2009 GRENADA MS LAW ENFORCEMENT
WATER COVERING HIGHWAY 51.
0757 AM TSTM WND DMG WEST POINT 33.61N 88.64W
02/27/2009 CLAY MS PUBLIC
SEVERAL LARGE LIMBS DOWN.
0803 AM HAIL 4 W HAMBURG 33.23N 91.87W
02/27/2009 E0.75 INCH ASHLEY AR EMERGENCY MNGR
0820 AM HAIL 1 S CALEDONIA 33.67N 88.33W
02/27/2009 M0.75 INCH LOWNDES MS EMERGENCY MNGR
PENNY SIZED HAIL NEAR WOLF ROAD.
0825 AM HAIL 1 N CROSSETT 33.14N 91.97W
02/27/2009 E1.00 INCH ASHLEY AR PUBLIC
QUARTER SIZED HAIL.
0830 AM HAIL PORTLAND 33.24N 91.51W
02/27/2009 E1.00 INCH ASHLEY AR COUNTY OFFICIAL
QUARTER SIZED HAIL.
0831 AM TSTM WND DMG 7 SE COLUMBUS 33.43N 88.32W
02/27/2009 LOWNDES MS TRAINED SPOTTER
LARGE LIMBS DOWN NEAR NEW HOPE.
0850 AM HAIL 2 NW EUDORA 33.14N 91.29W
02/27/2009 E0.88 INCH CHICOT AR EMERGENCY MNGR
NICKEL SIZED HAIL.
0855 AM HAIL 2 N EUDORA 33.15N 91.26W
02/27/2009 E1.25 INCH CHICOT AR LAW ENFORCEMENT
HALF-DOLLAR SIZED HAIL.
0919 AM HAIL 1 S LAMONT 33.52N 91.08W
02/27/2009 E0.75 INCH WASHINGTON MS PUBLIC
PENNY SIZED HAIL
0919 AM HAIL 2 N CROSSETT 33.16N 91.97W
02/27/2009 E1.00 INCH ASHLEY AR LAW ENFORCEMENT
0950 AM HAIL 2 ESE SHAW 33.59N 90.74W
02/27/2009 E0.75 INCH SUNFLOWER MS PUBLIC
PENNY SIZED HAIL.
0957 AM HAIL 5 E SHAW 33.60N 90.68W
02/27/2009 M0.75 INCH SUNFLOWER MS EMERGENCY MNGR
PENNY SIZED HAIL.
1113 AM FLASH FLOOD COLUMBUS 33.51N 88.40W
02/27/2009 LOWNDES MS EMERGENCY MNGR
PORTIONS OF 2 ROADS CLOSED DUE TO HIGH WATER...COLLEGE
STREET AND MILITARY RD.
1130 AM HAIL 5 SSE KOSCIUSKO 33.00N 89.54W
02/27/2009 E0.50 INCH ATTALA MS EMERGENCY MNGR
1145 AM HAIL 10 W NOXAPATER 32.99N 89.24W
02/27/2009 E0.50 INCH WINSTON MS EMERGENCY MNGR
REPORTED IN THE LOBUTCHA COMMUNITY IN WESTERN WINSTON
COUNTY.
1150 AM HAIL 2 N CLEVELAND 33.77N 90.73W
02/27/2009 E0.50 INCH BOLIVAR MS TRAINED SPOTTER
DIME SIZED HAIL AT THE CLEVELAND AIRPORT.
1200 PM HAIL 4 NW NOXAPATER 33.03N 89.11W
02/27/2009 E0.50 INCH WINSTON MS EMERGENCY MNGR
REPORTED IN THE SHALLOW COMMUNITY IN WESTERN WINSTON
COUNTY.
1205 PM HAIL MCMILLAN CORNER 33.39N 91.31W
02/27/2009 E1.00 INCH CHICOT AR LAW ENFORCEMENT
QUARTER SIZED HAIL.
1205 PM FLASH FLOOD STARKVILLE 33.46N 88.82W
02/27/2009 OKTIBBEHA MS LAW ENFORCEMENT
NUMEROUS STREETS ARE FLOODED.
1220 PM HAIL 4 E LOUISVILLE 33.12N 88.99W
02/27/2009 E0.25 INCH WINSTON MS EMERGENCY MNGR
REPORTED ON THE EAST SIDE OF LOUISVILLE
1235 PM HAIL 1 N GREENVILLE 33.40N 91.05W
02/27/2009 E1.75 INCH WASHINGTON MS EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED AT GREENVILLE AIRPORT.
1252 PM FLASH FLOOD STARKVILLE 33.46N 88.82W
02/27/2009 OKTIBBEHA MS PUBLIC
STANDING WATER AND STREET FLOODING ALONG YATES STREET
NEAR HIGHWAY 12 BY THE STARKVILLE HEALTH DEPARTMENT
BUILDING.
1252 PM HAIL MINTER CITY 33.75N 90.29W
02/27/2009 E0.25 INCH LEFLORE MS EMERGENCY MNGR
0102 PM HAIL 3 NE SHAW 33.63N 90.73W
02/27/2009 E1.00 INCH BOLIVAR MS EMERGENCY MNGR
QUARTER SIZED HAIL
0105 PM FLASH FLOOD 1 S CLARKSON 33.62N 89.15W
02/27/2009 WEBSTER MS PUBLIC
ROAD FLODDING ALONG CLARKSON RD SOUTH OF TOWN.
0130 PM FLASH FLOOD GRENADA 33.78N 89.81W
02/27/2009 GRENADA MS LAW ENFORCEMENT
STREET FLOODING IN A 5-6 BLOCK AREA OF CENTRAL GRENADA.
STANDING WATER WAS LOCATED ON FAIRGROUND RD. AND PLUM RD.
0145 PM FLASH FLOOD DUCK HILL 33.63N 89.71W
02/27/2009 MONTGOMERY MS FIRE DEPT/RESCUE
SEVERAL ROADS FLOODED WITHIN THE COMMUNITY OF DUCK HILL
AND SURROUNDING LOW LYING AREAS.
0200 PM FLASH FLOOD CLEVELAND 33.74N 90.73W
02/27/2009 BOLIVAR MS EMERGENCY MNGR
SEVERAL ROADS AND PORTIONS OF HIGHWAY-61 ARE COVERED WITH
WATER NEAR DOWNTOWN CLEVELAND.
0210 PM FLASH FLOOD RULEVILLE 33.72N 90.55W
02/27/2009 SUNFLOWER MS EMERGENCY MNGR
SEVERAL STREETS FLOODED IN RULEVILLE WESTWARD ALONG STATE
HIGHWAY-8 TOWARDS CLEVELAND.
0300 PM HAIL STARKVILLE 33.46N 88.82W
02/27/2009 E0.88 INCH OKTIBBEHA MS PUBLIC
NICKEL SIZE HAIL REPORTED ALONG HIGHWAY 182 IN STARKVILLE
&&
JALLENLocal storm report, Feb 27, 3:25 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD BELLEFONTAINE 33.65N 89.31W
02/27/2009 WEBSTER MS PUBLIC
SEVERAL ROADS UNDER WATER IN TOWN OF BELLEFONTAINE IN
NORTHERN WEBSTER COUNTY.
&&
JALLENLocal storm report, Feb 27, 3:28 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 5 E MACON 33.11N 88.47W
02/27/2009 E1.00 INCH NOXUBEE MS PUBLIC
QUARTER SIZED HAIL LOCATED 5 MILES EAST OF MACON OFF
HIGHWAY 14.
&&
JALLENLocal storm report, Feb 27, 4:14 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
414 PM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM FLASH FLOOD STARKVILLE 33.46N 88.82W
02/27/2009 OKTIBBEHA MS EMERGENCY MNGR
REED ROAD 1/2 MILE NORTH OF HWY 182 CLOSED DUE TO
FLOODING.
&&
JALLENThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:37 AM CST | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 19 more | 23 hr |
| Feb 27, 5:54 AM CST | Severe Thunderstorm Warning | JAN | Bolivar | 40 min |
| Feb 27, 6:43 AM CST | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 30 min |
| Feb 27, 7:14 AM CST | Flash Flood Warning | JAN | Grenada | 2 hr |
| Feb 27, 7:16 AM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 44 min |
| Feb 27, 7:43 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Sunflower | 47 min |
| Feb 27, 7:44 AM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 46 min |
| Feb 27, 8:22 AM CST | Severe Thunderstorm Warning | JAN | Lowndes | 22 min |
| Feb 27, 8:26 AM CST | Tornado Warning | JAN | Lowndes | 20 min |
| Feb 27, 8:29 AM CST | Severe Thunderstorm Warning | JAN | Washington | 61 min |
| Feb 27, 9:11 AM CST | Severe Thunderstorm Warning | JAN | Washington | 29 min |
| Feb 27, 9:17 AM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Washington | 43 min |
| Feb 27, 9:27 AM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 48 min |
| Feb 27, 10:40 AM CST | Flash Flood Warning | JAN | Choctaw, Clay, Lowndes, Montgomery, Oktibbeha, Webster | 3 hr |
| Feb 27, 11:24 AM CST | Severe Thunderstorm Warning | JAN | Attala | 36 min |
| Feb 27, 11:36 AM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 39 min |
| Feb 27, 11:39 AM CST | Severe Thunderstorm Warning | JAN | Winston | 28 min |
| Feb 27, 12:07 PM CST | Severe Thunderstorm Warning | JAN | Washington | 38 min |
| Feb 27, 12:33 PM CST | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 25 min |
| Feb 27, 12:38 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 52 min |
| Feb 27, 12:58 PM CST | Flash Flood Warning | JAN | Grenada | 14 hr |
| Feb 27, 1:21 PM CST | Flash Flood Warning | JAN | Choctaw, Clay, Lowndes, Oktibbeha, Webster | 3 hr |
| Feb 27, 1:38 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 22 min |
| Feb 27, 1:40 PM CST | Flash Flood Warning | JAN | Carroll, Montgomery | 2 hr |
| Feb 27, 1:59 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 31 min |
| Feb 27, 2:07 PM CST | Flash Flood Warning | JAN | Bolivar, Leflore, Sunflower | 113 min |
| Feb 27, 2:12 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 32 min |
| Feb 27, 2:12 PM CST | Tornado Warning | JAN | Noxubee | 33 min |
| Feb 27, 2:15 PM CST | River Flood Warning | JAN | Attala, Holmes | 8 days |
| Feb 27, 2:29 PM CST | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 46 min |
| Feb 27, 2:38 PM CST | Tornado Warning | JAN | Noxubee | 22 min |
| Feb 27, 3:42 PM CST | Flash Flood Warning | JAN | Carroll, Montgomery | 2 hr |
| Feb 27, 3:54 PM CST | Flash Flood Warning | JAN | Bolivar, Leflore, Sunflower | 111 min |
| Feb 27, 4:03 PM CST | Flash Flood Warning | JAN | Choctaw, Clay, Lowndes, Montgomery, Oktibbeha, Webster | 12 hr |
| Feb 27, 4:18 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Noxubee, Winston | 42 min |
| Feb 27, 4:21 PM CST | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 39 min |
| Feb 27, 5:17 PM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 28 min |
Nearby
Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.